Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 3, 2020, 3:30 AM MDT for 4 counties in Wyoming. It took effect at Aug 3, 2020, 1:00 PM MDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2020, 3:30 AM MDT (09:30 UTC)
- In effect from
- Aug 3, 2020, 1:00 PM MDT
- Expired
- Aug 4, 2020, 8:00 PM MDT
- In force
- 31 hr
- Issued by
- NWS Riverton, WY
Counties Lincoln County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 172 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 4136 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636 WWUS85 KRIW 030930 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 330 AM MDT Mon Aug 3 2020 WYZ277-279-040300- /O.UPG.KRIW.FW.A.0006.200803T2000Z-200805T0200Z/ /O.NEW.KRIW.FW.W.0008.200803T1900Z-200805T0200Z/ Lincoln and Uinta Counties/Lower Elevations- Sweetwater County/Rock Springs BLM/Flaming Gorge NRA- 330 AM MDT Mon Aug 3 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT TUESDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and Gusty Winds will create erratic fire behavior if any new fires start. The most critical conditions will occur during the afternoon and early evening hours both days. * AFFECTED AREA: In Southwest WY...Fire Weather Zones 277 and 279. * COUNTIES AFFECTED: In Southwest WY...Sweetwater...Uinta. In West Central WY...Lincoln. * WIND: West 15 to 20 mph with gusts up to 30 mph. * HUMIDITY: From 10 to 15 percent both days. * TEMPERATURES: Highs in the upper 80s to lower 90s today. Highs Tuesday 85 to 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ278-040300- /O.NEW.KRIW.FW.W.0008.200803T1900Z-200805T0200Z/ Upper Green River Basin/Rock Springs BLM- 330 AM MDT Mon Aug 3 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT TUESDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM MDT Tuesday. * IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and Gusty Winds will create erratic fire behavior if any new fires start. The most critical conditions will occur during the afternoon and early evening hours both days. * AFFECTED AREA: In West Central WY...Fire Weather Zone 278. * COUNTIES AFFECTED: In Southwest WY...Sweetwater. In West Central WY...Lincoln...Sublette. * WIND: West to Northwest 15 to 20 mph with gusts up to 30 mph. * HUMIDITY: From 10 to 15 percent both days. * TEMPERATURES: Highs 85 to 90 today. Highs in the mid 80s Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
4 follow-up statements
651 WWUS85 KRIW 031933 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 133 PM MDT Mon Aug 3 2020 WYZ277-279-040300- /O.CON.KRIW.FW.W.0008.000000T0000Z-200805T0200Z/ Lincoln and Uinta Counties/Lower Elevations- Sweetwater County/Rock Springs BLM/Flaming Gorge NRA- 133 PM MDT Mon Aug 3 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT TUESDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM MDT Tuesday. * IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and Gusty Winds will create erratic fire behavior if any new fires start. The most critical conditions will occur during the afternoon and early evening hours both days. * AFFECTED AREA: In Southwest WY...Fire Weather Zones 277 and 279. * COUNTIES AFFECTED: In Southwest WY...Sweetwater...Uinta. In West Central WY...Lincoln. * WIND: West 15 to 20 mph with gusts up to 30 mph. * HUMIDITY: From 8 to 14 percent both days. * TEMPERATURES: Highs in the upper 80s to lower 90s today. Highs Tuesday mid to upper 80s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ278-040300- /O.CON.KRIW.FW.W.0008.000000T0000Z-200805T0200Z/ Upper Green River Basin/Rock Springs BLM- 133 PM MDT Mon Aug 3 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT TUESDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM MDT Tuesday. * IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and Gusty Winds will create erratic fire behavior if any new fires start. The most critical conditions will occur during the afternoon and early evening hours both days. * AFFECTED AREA: In West Central WY...Fire Weather Zone 278. * COUNTIES AFFECTED: In Southwest WY...Sweetwater. In West Central WY...Lincoln...Sublette. * WIND: West to northwest 15 to 20 mph with gusts up to 30 mph. * HUMIDITY: From 10 to 15 percent both days. * TEMPERATURES: Highs in the upper 80s today, and mid 80s on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
881 WWUS85 KRIW 040312 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 912 PM MDT Mon Aug 3 2020 WYZ277-279-041900- /O.CON.KRIW.FW.W.0008.000000T0000Z-200805T0200Z/ Lincoln and Uinta Counties/Lower Elevations- Sweetwater County/Rock Springs BLM/Flaming Gorge NRA- 912 PM MDT Mon Aug 3 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT TUESDAY... The National Weather Service in Riverton has issued a Red Flag Warning. Conditions will return to critical levels between 1 PM Tuesday afternoon and 8 PM MDT Tuesday evening. * IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. The most critical conditions will occur during the afternoon and early evening Tuesday. * AFFECTED AREA: In Southwest WY...Fire Weather Zones 277 and 279. * COUNTIES AFFECTED: In Southwest WY...Sweetwater...Uinta. In West Central WY...Lincoln. * WIND: Northwest 10 to 20 mph with gusts up to 25 mph. * HUMIDITY: As low as 7 percent. * TEMPERATURES: Highs in the mid 80s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ278-041900- /O.CON.KRIW.FW.W.0008.000000T0000Z-200805T0200Z/ Upper Green River Basin/Rock Springs BLM- 912 PM MDT Mon Aug 3 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT TUESDAY... The National Weather Service in Riverton has issued a Red Flag Warning. Conditions will return to critical levels between 1 PM Tuesday afternoon and 8 PM MDT Tuesday evening. * IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. The most critical conditions will occur during the afternoon and early evening Tuesday. * AFFECTED AREA: In West Central WY...Fire Weather Zone 278. * COUNTIES AFFECTED: In Southwest WY...Sweetwater. In West Central WY...Lincoln...Sublette. * WIND: Northwest 10 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 9 percent. * TEMPERATURES: Lows in the upper 40s. Highs in the lower 80s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
593 WWUS85 KRIW 040919 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 319 AM MDT Tue Aug 4 2020 WYZ277-279-050200- /O.CON.KRIW.FW.W.0008.000000T0000Z-200805T0200Z/ Lincoln and Uinta Counties/Lower Elevations- Sweetwater County/Rock Springs BLM/Flaming Gorge NRA- 319 AM MDT Tue Aug 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Very Warm Temperatures...and Gusty Winds will create erratic fire behavior if any new fires start. The most critical conditions will occur after 1 PM through 8 PM. * AFFECTED AREA: In Southwest WY...Fire Weather Zones 277 and 279. * COUNTIES AFFECTED: In Southwest WY...Sweetwater...Uinta. In West Central WY...Lincoln. * WIND: West to Northwest 15 to 20 mph with gusts around 25 mph. * HUMIDITY: 10 to 15 percent. * TEMPERATURES: Highs in the mid 80s to around 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ278-050200- /O.CON.KRIW.FW.W.0008.000000T0000Z-200805T0200Z/ Upper Green River Basin/Rock Springs BLM- 319 AM MDT Tue Aug 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Very Warm Temperatures...and Gusty Winds will create erratic fire behavior if any new fires start. The most critical conditions will occur after 1 PM through 8 PM. * AFFECTED AREA: In West Central WY...Fire Weather Zone 278. * COUNTIES AFFECTED: In Southwest WY...Sweetwater. In West Central WY...Lincoln...Sublette. * WIND: Northwest 10 to 20 mph with gusts around 25 mph. * HUMIDITY: 10 to 15 percent. * TEMPERATURES: Highs in the 80s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
237 WWUS85 KRIW 050201 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 801 PM MDT Tue Aug 4 2020 WYZ277-279-050315- /O.EXP.KRIW.FW.W.0008.000000T0000Z-200805T0200Z/ Lincoln and Uinta Counties/Lower Elevations- Sweetwater County/Rock Springs BLM/Flaming Gorge NRA- 801 PM MDT Tue Aug 4 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Wind speeds are beginning to diminish as relative humidities are on the rise. Thus, we will allow the Red Flag Warning to expire at 8 PM MDT. $$ WYZ278-050315- /O.EXP.KRIW.FW.W.0008.000000T0000Z-200805T0200Z/ Upper Green River Basin/Rock Springs BLM- 801 PM MDT Tue Aug 4 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Wind speeds are beginning to diminish as relative humidities are on the rise. Thus, we will allow the Red Flag Warning to expire at 8 PM MDT. $$ http://weather.gov/riverton
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 3, 3:29 AM MDT, 1 minute earlier.
Area forecast discussion, Aug 3, 3:29 AM MDT, 1 minute before
Area Forecast Discussion National Weather Service Riverton WY 329 AM MDT Mon Aug 3 2020 .SHORT TERM...(Today through Tuesday night) Issued at 315 AM MDT Mon Aug 3 2020 Mostly clear to partly cloudy early this morning over the region. Satellite loops show the approaching weather system moving through the Pacific NW. A few weak showers on the KPIH radar which may get into NW WY around 12Z or so. Have adjusted forecast for this for the morning hours. The main forecast issues will be thunderstorms in the north and central and fire weather concerns in parts of the south and southwest the next 2 days. As for the thunderstorms, most of the activity will be in the north and central zones this afternoon and tonight as the weather system moves through and the cold front pushes into the north this evening. A few storms may become strong with near severe wind gusts and hail in Johnson and Natrona counties and along the WY/Montana border. Marginal risk issued by SPC in these areas and that seems quite reasonable. Some showers and storms may linger after midnight in the far north zones. Tuesday afternoon and early evening will see some shower and thunderstorm activity over the north and central zones once again as mid level moisture remains over these areas. For the south and southwest zones, dry weather will prevail with very isolated showers or thunderstorms today and Tuesday. The main issue will be the gusty wind in the afternoon and early evening both days, combined with low RH and very warm temps. This has prompted Red Flag Warnings for some areas this afternoon through early evening Tuesday. High temps today will be in the 80s and 90s. A little cooler Tuesday with highs mainly in the 80s across the region. Lows tonight and Tuesday night will be in the 50s to lower 60s with 40s for the western valleys. .LONG TERM...(Wednesday through Sunday) Issued at 315 AM MDT Mon Aug 3 2020 The models show a ridge building into the region Wednesday bringing slightly warmer temperatures. Afternoon showers and thunderstorms will develop Wednesday and Thursday, across the northern half of the state, with the south remaining dry. Thursday and Friday will see an increase in the afternoon wind speeds, especially across the southern wind corridor. This could create some elevated fire weather conditions once again. Friday will see the ridge shifting eastward and flow across the forecast area will shift to the southwest. A few minor shortwaves will transit the area, bringing isolated convective activity mainly in the northwest. Models are in poor agreement about the pattern for the weekend with a choice between westerly flow on the ECMWF or an approaching trough and stronger southwesterly flow from the GFS. In either case, any precipitation will be mainly in the far northwest, with PoPs on the low side. High temperatures will stay in the 80s to low 90s except in the 70s in the northwest. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday) Issued at 315 AM MDT Mon Aug 3 2020 VFR conditions expected through the TAF period. Convection is expected to begin this afternoon around the Bighorn and Wind River Mountains, from 18Z through 03Z, with possible MVFR/IFR conditions and gusty winds with these showers and thunderstorms. Most of this activity will be along and east of the Divide. Some showers and storms may linger after 03Z over the north. && .FIRE WEATHER... Issued AT 315 AM MDT Mon Aug 3 2020 Red Flag Warning for the southwest WY zones this afternoon through early Tuesday evening. Dry weather, Critical fuels, low relative humidity, very warm temperatures, and areas of gusty wind will occur both Monday and Tuesday afternoon into the early evening. Otherwise, isolated to scattered showers and thunderstorms will occur over the north and central zones today and again Tuesday. Gusty wind will be the main threat from storms with small hail expected with the strongest storms. Very warm to hot temperatures today and Tuesday. && .RIW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 8 PM MDT Tuesday for WYZ277>279. && SHORT TERM...AR LONG TERM...Swanson AVIATION...LaVoie FIRE WEATHER...AR
Hazardous weather outlook, Aug 3, 3:30 AM MDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 330 AM MDT Mon Aug 3 2020 WYZ001>020-022>030-041200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 330 AM MDT Mon Aug 3 2020 ...Red Flag Warning for Southwest Wyoming this afternoon through early Tuesday evening... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Isolated to widely scattered thunderstorms in the afternoon through late evening over the north and central. Mostly dry in the south and southwest with areas of critical fire weather conditions this afternoon into the evening hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday...Isolated to widely scattered thunderstorms in the afternoon and evening. Critical fire weather conditions are expected in parts of southwest Wyoming in the afternoon into the early evening. Wednesday through Friday...Isolated thunderstorms. Elevated fire concerns Thursday and Friday in the central and south. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions, according to standard operating procedures.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:18 AM MDT | Special Weather Statement | RIW | Hot Springs | 27 min |
| Aug 3, 1:37 PM MDT | Special Weather Statement | RIW | Washakie | 23 min |
| Aug 3, 2:05 PM MDT | Special Weather Statement | RIW | Washakie | 25 min |
| Aug 3, 2:27 PM MDT | Special Weather Statement | RIW | Natrona | 33 min |
| Aug 3, 3:20 PM MDT | Special Weather Statement | RIW | Johnson | 25 min |
| Aug 3, 3:22 PM MDT | Special Weather Statement | RIW | Johnson | 23 min |
| Aug 3, 3:44 PM MDT | Special Weather Statement | RIW | Johnson | 31 min |
| Aug 3, 3:46 PM MDT | Special Weather Statement | RIW | Johnson | 29 min |
| Aug 3, 3:51 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 39 min |
| Aug 3, 4:11 PM MDT | Special Weather Statement | RIW | Natrona | 34 min |
| Aug 3, 4:27 PM MDT | Special Weather Statement | RIW | Johnson | 33 min |
| Aug 3, 4:46 PM MDT | Special Weather Statement | RIW | Natrona | 29 min |
| Aug 3, 5:20 PM MDT | Special Weather Statement | RIW | Hot Springs | 25 min |
| Aug 3, 5:47 PM MDT | Special Weather Statement | RIW | Hot Springs | 28 min |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.